MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the physician used an 6fr slender a-kit to gained access utilizing the angiocath needle.Upon removing the needle the physician stated that the hub of the angiocath came out, leaving the plastic jacket in the artery.They were unable to retrieve and the patient had to be referred to vascular surgery.It was reported that the procedure was aborted as patient had to be referred to surgery.The patient was reported to be ok.Additional information was received on 3/22/2019.The plastic jacket broke off the angiocath needle, not the sheath, in the patients artery.The patient had to go to vascular surgery to have the plastic jacket removed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Results 3252 is based on evaluation of user facility information & the returned sample; 213 is based upon evaluation of undamaged sections of the returned sample.Conclusion 77 is based upon evaluation of user facility information & the returned sample; 71 is based upon evaluation of undamaged sections of the returned sample.The actual device was returned for evaluation.The total length of the actual sample was compared with the normal product of reported product code.The actual sample was found to have been fractured at approximately 13mm from the distal end of the device.There was no return of the fractured distal piece.The fracture end was inspected under magnification and electron microscope.The tube was noted to have been elongated with the generation of some abrasions on the segment adjacent to the fracture.The fracture cross-section was found to be in the smooth state.The outside and inside diameters of the tube were measured on the segment adjacent to the fracture and confirmed to be comparable to those of the current product sample.Functional testing was conducted.A factory retained plastic cannula sample was nicked with a scalpel on the surface partially.Subsequently the distal segment of the sheath tube was pinched with the fingers and subjected to pulling force.The tube got fractured.The fracture cross-section was found to be in the smooth state partially with some portion of the fractured edge having been elongated.There is no indication that this event was related to a device defect or malfunction and the exact cause cannot be definitively determined.Based on the investigation results it is likely that the actual sample came into contact with a sharp edged tool, such as a scalpel, and became nicked on the surface partially, by which the tensile resistance of the tube became deteriorated.Subsequent application of the pulling force during withdrawal resulted in the reported complete fracture of the tube.The ifu states: "do not pinch the plastic cannula and/or the side tube with forceps.It will cause scratches on it.Attention should be paid not to damage the cannula with forceps or sharp edged tools.".

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7430427
Report Number9681834-2018-00046
Device Sequence Number13940480
Product Code DYB
UDI-Device Identifier04987350722645
UDI-Public04987350722645
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberN/A
Device Catalogue NumberRM*ES5F10HAU
Device Lot Number171002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;